MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 18IN 0 S/A FSL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 18IN 0 S/A FSL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number EH7920H
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested, and the following was obtained: - did the quantity of lot #s provided all break? no, these are just sample from the box they used to close skin.Suture problem was discovered upon changing the bandage on the wound.- or were the quantity of sutures/ lot #s provided all used, but only some broke? no, since problem was discovered days after they implanted the suture into the skin.- did any patient experience a wound dehiscence? if yes, how many? yes, on or two had to be re-stiched.- how was the wound dehiscence managed? closed it again - what does ¿pean¿ mean? ¿i pulled one of the loose knots with the help of pean, the thread end where the pean caught remained in the pean.¿ please explain.Based on google search it is a needle holder.- was this knot loose because the other end of the suture broke and caused the suture to loosen? can¿t tell.- or did the knots untie post op? can¿t tell.- if the knots untied post op, how many? which lot #? they don¿t know which lot was affected since they discovered the problem post-up upon checking the wound.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure do not have such thing.All patient went under some sort of back surgery date and name of index surgical procedure? do not have data.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? spine surgery, suture was used for skin closure.On what tissue was the suture used? skin closure.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? mixed.How was the suture tied (square knot or multiple knots one end)? can¿t tell.What tissue dehisced? were there any patient stress factors that precipitated the event of suture breakage post op? some patient¿s wound had to be proximated again.Onset date/time of dehiscence? (# post op days) can¿t tell.How was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.I was returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Related medwatch reports: 2210968-2023-06558, 2210968-2023-06559, 2210968-2023-06739, 2210968-2023-06741.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post operatvely, in the emergency room on the fourth floor, the thread used to close the skin was either torn or they were torn during the disinfection of the skin, or the knot.The doctor opines that this is not a one-off case, and especially not due to a surgeon's technical error.Additional information was requested.

Brand Name
PROLENE BLU 18IN 0 S/A FSL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17754740
Report Number2210968-2023-06740
Device Sequence Number20606597
Product Code GAW
UDI-Device Identifier10705031098527
UDI-Public10705031098527
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEH7920H
Device Lot NumberSDBHCA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown